Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Optimal Grouping of State Spaces of Discrete Stochastic Systems

Yahya Badran
The Journal of the Operational Research Society
Vol. 38, No. 11 (Nov., 1987), pp. 1031-1037
DOI: 10.2307/2582228
Stable URL: http://www.jstor.org/stable/2582228
Page Count: 7
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Optimal Grouping of State Spaces of Discrete Stochastic Systems
Preview not available

Abstract

The aim of the paper is to show how Shannon's entropy may be used for optimal grouping of state spaces of discrete stochastic systems. Compositions (ordered partitions) of discrete state spaces and their entropic optimality have been defined, and optimal compositions were computed as solutions of a dynamic programme. Uniform and binomial systems were used for illustrations. Sturges' rule was reinterpreted.

Page Thumbnails

  • Thumbnail: Page 
1031
    1031
  • Thumbnail: Page 
1032
    1032
  • Thumbnail: Page 
1033
    1033
  • Thumbnail: Page 
1034
    1034
  • Thumbnail: Page 
1035
    1035
  • Thumbnail: Page 
1036
    1036
  • Thumbnail: Page 
1037
    1037